MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® HANDPIECE - SKEETER® OTOLOGIC DRILL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I

MEDTRONIC XOMED INC. XPS® HANDPIECE - SKEETER® OTOLOGIC DRILL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Model Number 3055601
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that intra op, the skeeter handpiece had total instability of the instrument tip at any rotation speed and microfrac ture.There was no patient impact.
 
Additional Manufacturer Narrative
H6: code updated, previously submitted code fdc d16 is no longer applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: analysis found that the nose cone was loose, the motor was defective and cable insulation was broken.H6: previously submitted codes fdm b17, fdr c20 and img g04063 are no longer applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
XPS® HANDPIECE - SKEETER® OTOLOGIC DRILL
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key22992344
Report Number1045254-2025-02107
Device Sequence Number21212088
Product Code ERL
UDI-Device Identifier00681490066846
UDI-Public(01)00681490066846(11)180104
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K833874
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3055601
Device Catalogue Number3055601
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer10/30/2025
02/23/2026
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date11/13/2025
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown